MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-3-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during coiling treatment of an unruptured aneurysm, this coil would not able to detach at the target location.It was reported that while following the ifu manual, the physician hardly detached the coil on the target vessel.So the physician took the new concerto coil and finished the case well without any injuries.There were not any patient symptoms or complications associated with this event.No images available for review.The patient¿s blood flow was normal.The vessel was moderately tortuous.No patient injury was reported.Reported device and any accessory devices were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
The instant detacher was not returned for evaluation as it was discarded.Therefore, any contributing factors from the instant detacher could not be assessed.The tack weld replacement (twr) crimps and the pushwire distal to the break indicator at the manual detachment location (via hypotube) were found to be intact.The concerto implant coil appeared to be damaged within the introducer sheath.The concerto coil was pushed out from within the introducer sheath for further evaluation.Under the microscope, the coin was found to be located against the lumen stop, the coil shield was found to be present, and the implant coil was found to be damaged and had lost its original shape.All other subassemblies appeared to be normal and no other anomalies were observed.An in-house instant detacher was then used for a detachment attempt.The concerto implant coil successfully detached from the pushwire on the first attempt.No other anomalies were observed.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8077948
Report Number2029214-2018-00944
Device Sequence Number2357929
Product Code KRD
UDI-Device Identifier00847536013391
UDI-Public00847536013391
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2021
Device Model NumberNV-3-8-HELIX
Device Catalogue NumberNV-3-8-HELIX
Device Lot NumberA648425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1